Alert archive / Illinois / Heat Advisories in 2012

Heat Advisory 9, NWS St. Louis, MO

August 3, 201212 counties in Illinois; 9 counties in Missouri

NWS St. Louis, MO issued this heat advisory at Aug 3, 2012, 2:23 PM CDT for 12 counties in Illinois; 9 counties in Missouri. It took effect at Aug 4, 2012, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2012, 2:23 PM CDT (19:23 UTC)
In effect from
Aug 4, 2012, 12:00 PM CDT
Expired
Aug 4, 2012, 8:00 PM CDT
In force
8 hr
Issued by
NWS St. Louis, MO
All 21 counties

Adams County, IL, Bond County, IL, Brown County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Macoupin County, IL, Marion County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Washington County, IL, Crawford County, MO, Iron County, MO, Madison County, MO, Marion County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Shelby County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 29 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
303 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WWUS73 KLSX 031923
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
223 PM CDT FRI AUG 3 2012

ILZ058>060-064-065-069-070-074-079-095>097-MOZ026-027-072>075-084-
085-099-041100-
/O.NEW.KLSX.HT.Y.0009.120804T1700Z-120805T0100Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
SHELBY MO-MARION MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...QUINCY...HANNIBAL...FARMINGTON
223 PM CDT FRI AUG 3 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. 

* TIMING...DANGEROUS HEAT IS EXPECTED ON SATURDAY AFTERNOON AND
  EARLY EVENING.

* HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES AROUND 105 DEGREES
  ARE EXPECTED.

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR 
  HEAT STROKE ARE A REAL THREAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY.

&&

$$

ILZ098>102-MOZ034>036-041-042-047>052-059>065-041100-
/O.EXT.KLSX.HT.Y.0008.000000T0000Z-120805T0100Z/
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-MONROE MO-
RALLS MO-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-
CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO-
ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-
JEFFERSON MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS
223 PM CDT FRI AUG 3 2012

...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT SATURDAY...

* TIMING...DANGEROUS HEAT IS EXPECTED TO PERSIST EARLY THIS EVENING
  AND ALSO ON SATURDAY AFTERNOON AND EARLY EVENING.

* HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES OF 105 TO 109
  DEGREES ARE EXPECTED.

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR 
  HEAT STROKE ARE A REAL THREAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY.

PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT
800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1.
YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668.

&&

$$

GLASS
4 follow-up statements
694 
WWUS73 KLSX 040853
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
353 AM CDT SAT AUG 4 2012

ILZ098>102-MOZ034>036-041-042-047>052-059>065-042130-
/O.CON.KLSX.HT.Y.0008.000000T0000Z-120805T0100Z/
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-MONROE MO-
RALLS MO-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-
CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO-
ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-
JEFFERSON MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS
353 AM CDT SAT AUG 4 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...DANGEROUS HEAT ALONG WITH HUMID CONDITIONS IS EXPECTED
  TO PERSIST TODAY AND INTO THE EARLY EVENING.

* HEAT INDEX VALUES...MAXIMUM AFTERNOON HEAT INDEX VALUES OF 105
  TO 109 DEGREES ARE EXPECTED.

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR 
  HEAT STROKE ARE A REAL THREAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY.

PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT
800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1.
YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668.

&&

$$

ILZ058>060-064-065-069-070-074-079-095>097-MOZ026-027-072>075-084-
085-099-042130-
/O.CON.KLSX.HT.Y.0009.120804T1700Z-120805T0100Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
SHELBY MO-MARION MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...QUINCY...HANNIBAL...FARMINGTON
353 AM CDT SAT AUG 4 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

* TIMING...DANGEROUS HEAT ALONG WITH HUMID CONDITIONS IS EXPECTED
  THIS AFTERNOON AND EARLY THIS EVENING.

* HEAT INDEX VALUES...MAXIMUM AFTERNOON HEAT INDEX VALUES OF 105
  TO 110 DEGREES ARE EXPECTED.

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR 
  HEAT STROKE ARE A REAL THREAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY.

&&

$$

GKS
436 
WWUS73 KLSX 041852
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
152 PM CDT SAT AUG 4 2012

ILZ079-095>097-MOZ026-027-074-075-084-085-099-042000-
/O.CAN.KLSX.HT.Y.0009.000000T0000Z-120805T0100Z/
RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-SHELBY MO-MARION MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...CHESTER...QUINCY...HANNIBAL...
FARMINGTON
152 PM CDT SAT AUG 4 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE HEAT
ADVISORY. 

$$

MOZ034-035-042000-
/O.CAN.KLSX.HT.Y.0008.000000T0000Z-120805T0100Z/
MONROE MO-RALLS MO-
152 PM CDT SAT AUG 4 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE HEAT
ADVISORY. 

$$

ILZ098>102-MOZ036-041-042-047>052-059>065-050100-
/O.CON.KLSX.HT.Y.0008.000000T0000Z-120805T0100Z/
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-PIKE MO-
BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-
MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-
FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS
152 PM CDT SAT AUG 4 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...DANGEROUS HEAT ALONG WITH HUMID CONDITIONS IS 
  EXPECTED TO PERSIST TODAY AND INTO THE EARLY EVENING. 

* HEAT INDEX VALUES...MAXIMUM AFTERNOON HEAT INDEX VALUES OF
  AROUND 105 DEGREES ARE EXPECTED.

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR 
  HEAT STROKE ARE A REAL THREAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY.

PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT
800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1.
YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668.

&&

$$

ILZ058>060-064-065-069-070-074-MOZ072-073-050100-
/O.CON.KLSX.HT.Y.0009.000000T0000Z-120805T0100Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-CRAWFORD MO-WASHINGTON MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM
152 PM CDT SAT AUG 4 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...DANGEROUS HEAT ALONG WITH HUMID CONDITIONS IS 
  EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. 

* HEAT INDEX VALUES...MAXIMUM AFTERNOON HEAT INDEX VALUES OF 105 
  TO 110 DEGREES ARE EXPECTED. 

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR 
  HEAT STROKE ARE A REAL THREAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY.

&&

$$

TILLY
980 
WWUS73 KLSX 042014
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT SAT AUG 4 2012

ILZ098>102-MOZ036-041-042-047>052-059>065-050100-
/O.CON.KLSX.HT.Y.0008.000000T0000Z-120805T0100Z/
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-PIKE MO-
BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-
MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-
FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS
314 PM CDT SAT AUG 4 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...DANGEROUS HEAT ALONG WITH HUMID CONDITIONS IS EXPECTED
  TO PERSIST INTO THE EARLY EVENING.

* HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES OF AROUND 105
  DEGREES ARE EXPECTED. THESE VALUES WILL GRADUALLY LOWER INTO THE
  EARLY EVENING HOURS. 

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR 
  HEAT STROKE ARE A REAL THREAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY.

PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT
800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1.
YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668.

&&

$$

ILZ058>060-064-065-069-070-074-MOZ072-073-050100-
/O.CON.KLSX.HT.Y.0009.000000T0000Z-120805T0100Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-CRAWFORD MO-WASHINGTON MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM
314 PM CDT SAT AUG 4 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...DANGEROUS HEAT ALONG WITH HUMID CONDITIONS IS 
  EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. 

* HEAT INDEX VALUES...MAXIMUM AFTERNOON HEAT INDEX VALUES OF 105 
  TO 110 DEGREES ARE EXPECTED. 

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR 
  HEAT STROKE ARE A REAL THREAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY.

&&

$$

TILLY
909 
WWUS73 KLSX 050102
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
802 PM CDT SAT AUG 4 2012

ILZ058>060-064-065-069-070-074-MOZ072-073-050215-
/O.EXP.KLSX.HT.Y.0009.000000T0000Z-120805T0100Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-CRAWFORD MO-WASHINGTON MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM
802 PM CDT SAT AUG 4 2012

...HEAT ADVISORY HAS EXPIRED...

TEMPERATURES HAVE DECREASED THIS EVENING ALONG WITH THE HEAT
INDEX VALUES. DANGEROUS LEVELS OF HEAT ARE NO LONGER OCCURRING AND
THUS THE HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

ILZ098>102-MOZ036-041-042-047>052-059>065-050215-
/O.EXP.KLSX.HT.Y.0008.000000T0000Z-120805T0100Z/
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-PIKE MO-
BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-
MONTGOMERY MO-LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-
FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS
802 PM CDT SAT AUG 4 2012

...HEAT ADVISORY HAS EXPIRED...

TEMPERATURES HAVE DECREASED THIS EVENING ALONG WITH THE HEAT
INDEX VALUES. DANGEROUS LEVELS OF HEAT ARE NO LONGER OCCURRING AND
THUS THE HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

GLASS

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Aug 3, 12:41 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 3, 12:41 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 PM CDT FRI AUG 3 2012

.SHORT TERM...
ISSUED AT 326 AM CDT FRI AUG 3 2012
(TODAY)

WIDELY SCATTERED SHOWERS AND STORMS CONTINUE TO DEVELOP ACROSS
PORTIONS OF SERN MO AND SWRN IL ALONG WEAK STATIONARY FRONT AND
OUTFLOW BOUNDARIES ACROSS SRN PORTIONS OF MO AND IL.  THERE WAS ALSO
AN AREA OF STRATUS CLOUDS AND FOG ADVECTING NWWD THROUGH PORTIONS OF
W CNTRL IL INTO NERN MO.  MOST OF THIS CLOUD COVER AND FOG SHOULD
SHIFT INTO NERN MO BY SUNRISE AND QUICKLY DISSIPATE.  ISOLATED TO
WIDELY SCATTERED SHOWERS AND STORMS WILL LIKELY REDEVELOP THIS AFTN
ACROSS SERN MO AND SWRN IL...S AND E OF STL ALONG WEAK FRONT AS THE
ATMOSPHERE DESTABILIZES WITH DIURNAL HEATING.  THE GFS AND ECMWF
MODELS APPEAR TO HAVE THEIR QPF A LITTLE TOO FAR N TODAY AND PREFER
THE QPF OF THE NAM MODEL AS WELL AS THE NCEP 4 KM WRF.  THE NAM
MODEL HAS MOST OF ITS QPF S AND E OF OUR FORECAST AREA TODAY WHILE
THE NCEP WRF GENERATES ISOLATED SHOWERS/STORMS THIS AFTN ACROSS SERN
MO AND SWRN IL.  WILL CONTINUE HEAT ADVISORY FOR THIS AFTN INTO THE
EARLY EVENING HOURS FOR THE ST LOUIS METRO AREA W THROUGH CNTRL MO
WHERE 850 MB TEMPERATURES ARE FORECAST TO WARM TO 23-25 DEGREES C
THIS AFTN.  ALTHOUGH SFC DEW POINTS WILL BE A LITTLE LOWER IN CNTRL
MO THIS AFTN POSSIBLY DROPPING INTO THE LOWER 60S...THE WARMEST MAX
TEMPERATURES OF 100-103 ARE FORECAST HERE TODAY.  MAXIMUM AFTN HEAT
INDICES SHOULD TOP OUT AROUND 105 LATE THIS AFTN IN THE ADVISORY
AREA.

GKS

&&

.LONG TERM...
ISSUED AT 326 AM CDT FRI AUG 3 2012
(TONIGHT THROUGH THURSDAY)

MAIN CONCERN DEALS WITH TWO HAZARDS AHEAD OF THE COLD FRONT...HEAT
AND SEVERE THUNDERSTORMS.

DO NOT PLAN ON EXTENDING HEAT ADVISORY INTO SATURDAY AT THIS POINT.
WHILE HEAT INDEX READINGS COULD VERY WELL RISE ABOVE 100 ON
SATURDAY...STILL HAVE CONCERNS LIKE THE PREVIOUS SHIFT THAT AN
INCREASE IN CLOUD COVER AND THUNDERSTORMS ON SATURDAY COULD KEEP
THESE READINGS LOWER THAN EXPECTED.

RAIN WISE...HAVE INCREASED CHANCES OF THUNDERSTORMS STARTING TONIGHT
OVER PARTS OF THE AREA.  THINK THAT THERE WILL BE AT LEAST A SLIGHT
CHANCE OF THUNDERSTORMS CONTINUING INTO THIS EVENING OVER THE
SOUTHERN PART OF THE CWA.  THIS IS WHERE THERE WILL BE SOME WEAK
CONVERGENCE ALONG A STATIONARY FRONT OVER SOUTHERN MISSOURI.  THINK
CHANCES WILL INCREASE AND EXPAND INTO CENTRAL AND EAST CENTRAL MO
AFTER MIDNIGHT WHEN BOTH THE NAM/GFS ARE SHOWING AN INCREASE IN
925-850MB MOISTURE CONVERGENCE ON THE NOSE OF THE LOW LEVEL JET.
THIS AREA WILL MOVE NORTHEAST THROUGH THE MORNING...SO HAVE UPPED TO
CHANCE POPS OVER THE SOUTHERN CWA.

THINK BEST CHANCE WILL STILL BE IN THE AFTERNOON AS A COLD FRONT
MOVES SOUTH TO NEAR COU-UIN LINE BY 00Z.  PREFER THE NAM'S SLIGHTLY
SLOWER PASSAGE OF THIS FRONT AS THE GFS IS SHOWING CONVECTIVE
FEEDBACK WHICH APPEARS TO BE AFFECTING ITS MASS FIELDS...INCLUDING
SHOWING A QUICKER MOVEMENT TO THE FRONT.  WITH THIS SAID...ASCENT
WILL INCREASE OVER THE AREA DURING THE AFTERNOON AHEAD OF A
SHORTWAVE TROUGH THAT WILL PASS THROUGH THE AREA SATURDAY NIGHT.
LOW LEVEL CONVERGENCE WILL INCREASE ALONG AND AHEAD OF THE FRONT
WHICH SHOULD INCREASE THE AREAL COVERAGE OF THE STORMS THROUGH THE
DAY.  DEPENDING ON THE AMOUNT OF INSTABILITY LEFT OVER AFTER EARLIER
CONVECTION...ATMOSPHERE SHOULD DESTABILIZE WITH CAPES BETWEEN
1500-2500 J/KG.  DEEP LAYER SHEAR WILL BE BETWEEN 30-40KTS WHICH
SHOULD ALLOW FOR SOME STORM ORGANIZATION...SO A FEW A SEVERE
THUNDERSTORMS SEEM POSSIBLE.  FRONT WILL CONTINUE TO MOVE SOUTHEAST
DURING THE EVENING AND EXIT THE SOUTHEASTERN CWA BY EARLY MORNING.
HAVE CHANCES FALLING FROM NORTHWEST TO SOUTHEAST OVERNIGHT WITH JUST
SLIGHT CHANCES GOING INTO SUNDAY MORNING OVER THE SOUTHEASTERN CWA.

MORE SEASONABLE AIR WILL MOVE INTO THE AREA BEHIND THE COLD FRONT
WITH NORTHERLY WINDS MOST OF THE SUNDAY.  STILL LEANED A BIT TOWARD
THE NAM MOS TEMPS BASED ON THE BETTER VERIFICATION THIS SUMMER AND
EXPECTED MOSTLY SUNNY SKIES.

HAVE KEPT WITH A MOSTLY DRY FORECAST NEXT WEEK.  GLOBAL MODELS ARE
IN GOOD AGREEMENT THAT WE WILL BE UNDER WEAK NORTHWESTERLY FLOW WITH
FEW SIGNIFICANT TROUGHS MOVING ACROSS THE AREA.  THE ECMWF DOES SHOW
A WEAK SHORTWAVE AND ACCOMPANYING FRONT MOVING ACROSS THE AREA
MIDWEEK...SO WILL KEEP JUST SLIGHT CHANCES OF RAIN WEDNESDAY NIGHT
INTO THURSDAY.  850MB TEMPS SHOW A SLIGHT RISE FROM 18-20C MONDAY TO
20-22C WEDNESDAY/THURSDAY...SO HAVE TEMPS UPPER 80S/LOWER 90S MONDAY
GOING INTO THE LOWER-MID 90S BY MIDWEEK.

BRITT

&&

.AVIATION...
ISSUED AT 1225 PM CDT FRI AUG 3 2012

A WEAK WEST-EAST ORIENTED WARM FRONT STRETCHED ACROSS SOUTHERN
ILLINOIS THROUGH THE OZARKS INTO SOUTHERN KS AT MIDDAY. I THINK
THIS BOUNDARY WILL BE THE MAIN FOCUS FOR ANY SHOWERS AND
THUNDERSTORMS THIS AFTERNOON...WHICH IS SOUTH OF ALL OF THE TAF
SITES. OTHERWISE EXPECTING DIURNAL CU AND AN INCREASE IN HIGH
CLOUDS THROUGH THE AFTERNOON. THE THREAT OF SHOWERS AND
THUNDERSTORMS WILL INCREASE DURING THE OVERNIGHT HOURS THROUGH MID
MORNING ON SATURDAY AS THE WARM FRONT DRIFTS NORTHWARD AND A
SERIES OF WEAK DISTURBANCES ALOFT TRACK ACROSS NORTHERN MISSOURI
INTO CENTRAL IL. THIS COMBINATION IN ADDITION TO AN INCREASING
WEST SOUTHWESTERLY LLJ DURING THE OVERNIGHT HOURS SHOULD HELP
INITIATE AND MAINTAIN A CLUSTER OF SHOWERS AND THUNDERSTORMS. I
HAVE ADDED PROB30 GROUPS TO ACCOUNT FOR THE MOST LIKELY TIME FRAME
IMPACTING THE TAF SITES...WITH THE THREAT SPREADING WEST TO EAST
DURING THE OVERNIGHT HOURS THROUGH DAYBREAK. OUTSIDE OF ANY
THUNDERSTORMS I EXPECT VFR CONDITIONS TO PREVAIL.

SPECIFICS FOR KSTL...

VFR CONDITIONS EXPECTED TO PREVAIL THROUGH MOST OF THE PERIOD.
WHILE I CANT RULE OUT A SPOT THUNDERSTORM IN THE VICINITY THIS
AFTERNOON THE BEST THREAT WILL RESIDE FURTHER SOUTH IN THE OZARKS
AND SOUTHERN IL...WITH DIURNAL CU AND SCT-BKN HI CLOUDS DOMINATING.
THE THREAT OF SHOWERS AND THUNDERSTORMS WILL INCREASE TOWARDS
DAYBREAK ON SATURDAY AND PERSIST THROUGH SATURDAY MORNING AS A
WARM FRONT DRIFTS NORTHWARD...A SERIES OF WEAK DISTURBANCES ALOFT
TRACK ACROSS NORTHERN MISSOURI INTO CENTRAL IL...AND A WEST
SOUTHWESTERLY LLJ HELP INITIATE AND MAINTAIN A CLUSTER OF SHOWERS
AND THUNDERSTORMS. I HAVE KEPT THE PROB30 GROUP BUT MENTIONED
EARLIER IN THE 13Z-17Z TIME FRAME WITH THE IDEA THE ACTIVITY WILL
DEVELOP IN CENTRAL MO LATE TONIGHT AND SPREAD EASTWARD INTO THE
AREA TOWARDS DAYBREAK. OUTSIDE OF ANY THUNDERSTORMS I EXPECT VFR
CONDITIONS TO PREVAIL.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-FRANKLIN MO-GASCONADE MO-JEFFERSON
     MO-LINCOLN MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-OSAGE MO-
     PIKE MO-RALLS MO-ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS
     MO-WARREN MO.

IL...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CALHOUN IL-JERSEY
     IL-MADISON IL-MONROE IL-ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Aug 3, 4:06 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
406 AM CDT FRI AUG 3 2012

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-040915-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
406 AM CDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY REMAINS IN EFFECT TODAY FOR MUCH OF CENTRAL AND
EAST CENTRAL MISSOURI INTO SOUTHWEST ILLINOIS. HEAT INDEX READINGS
WILL BE BETWEEN 100 AND 105 DEGREES.

THERE IS A CHANCE OF THUNDERSTORMS TODAY INTO TONIGHT...MAINLY TO
THE SOUTH OF INTERSTATE 70. NO SEVERE WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AND SATURDAY
EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 70. LARGE HAIL AND
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE MAIN THREATS.

HEAT INDEX VALUES MAY STILL RISE BRIEFLY INTO THE 100 TO 105 DEGREE
RANGE ON SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:34 PM CDTSevere Thunderstorm WarningLSXMadison41 min

Nearby

Heat Advisories in Illinois, 2012Heat Advisories in Missouri, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.